Flood, Archer
- When
- June 27, 7:05 AM CST
- Where
- Archer County, 2 mi E of Holliday
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -98.665
FM440 east out of Holliday was closed due to high water.
Continuous rainfall from slow moving thunderstorms continued to plague much of north Texas. These thunderstorms aggravated the already saturated ground which made flooding easy.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Continuous rainfall from slow moving thunderstorms continued to plague much of north Texas. These thunderstorms aggravated the already saturated ground which made flooding easy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 27, 3:09 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
409 AM CDT WED JUN 27 2007
.DISCUSSION...
THE WEATHER MAP OVER OKLAHOMA AND NORTH TEXAS THIS MORNING IS A
CHAOTIC MESS. AN UPPER-LEVEL CIRCULATION CENTERED ROUGHLY OVER
CADDO COUNTY HAS AT LEAST TWO CLEAR SECONDARY CIRCULATIONS ROTATING
AROUND IT. ONE IS IRONICALLY CENTERED NEAR LITTLE SAHARA STATE
PARK IN SOUTHERN WOODS COUNTY... THE OTHER APPEARS TO BE CENTERED
NEAR TISHOMINGO. SEVERAL MCSS OVER TEXAS WILL LIKELY CREATE EVEN
MORE OF THESE UPPER-LEVEL CIRCULATIONS. MEANWHILE... AT THE
GROUND... AN OUTFLOW BOUNDARY FROM OVERNIGHT PANHANDLE CONVECTION
HAS MERGED WITH THE GENERAL FLOW AROUND A SURFACE LOW ALSO
CENTERED OVER OKLAHOMA. ADDITIONAL OUTFLOW BOUNDARIES MAY FORM
FROM CURRENT CONVECTION. ALL THIS... PLUS A SYNOPTIC SCALE
BOUNDARY THAT IS NOW HARD TO FIND... ESSENTIALLY MEANS THAT RAIN
COULD FORM ALMOST ANYWHERE OVER OUR FORECAST AREA TODAY AND
TONIGHT. POPS WILL BE VERY BROAD-BRUSHED... WITH THE HIGHEST
NUMBERS IN THE GENERALLY FAVORED EAST SIDE OF THE MAIN UPPER-LEVEL
CIRCULATION. GIVEN THE CURRENT LAYOUT OF PRECIPITATION... THAT
STILL SEEMS REASONABLE.
THE UPPER LOW IS FORECAST TO DRIFT EVER SO SLOWLY EAST OVER THE
NEXT SEVERAL DAYS... GRADUALLY SHIFTING THE PRIME RAIN AREAS
TOWARD THE EAST. BY EARLY NEXT WEEK... UPPER-LEVEL RIDGING MAY
FINALLY DRY THINGS OUT... BUT WE WILL HAVE TO WAIT AND SEE IF THAT
CAN HAPPEN WITHOUT THE WEAKNESSES THAT HAVE ALLOWED RAIN-BEARING
CIRCULATIONS TO FORM AND STALL OVERHEAD.
OVERALL... NOT MUCH WAS CHANGED FROM THE PREVIOUS FORECAST. THE
FLASH FLOOD WATCH REMAINS AS IT WAS... SINCE THERE IS REALLY NO
SIGNIFICANT CHANGE IN THE RISK AREA FOR FLOODING.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 70 80 68 / 80 70 50 30
HOBART OK 82 67 84 65 / 70 30 30 20
WICHITA FALLS TX 79 69 83 69 / 70 50 30 30
GAGE OK 79 64 85 62 / 50 30 20 10
PONCA CITY OK 76 69 79 67 / 90 60 40 30
DURANT OK 81 71 79 71 / 100 60 60 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ007-008-012-
013-018>020-023>032-037>048-050>052.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ085-086-
088>090.
&&
02/23HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT WED JUN 27 2007
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
750 AM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE STORMS ARE NOT EXPECTED.
DISCUSSION...
A NEARLY STATIONARY UPPER-LEVEL SYSTEM WILL REMAIN OVER THE AREA
THROUGH TONIGHT...WITH THUNDERSTORMS GRADUALLY FORMING THROUGHOUT
THE DAY DUE TO GRADUAL DESTABILIZATION. PERIODS OF RAIN THIS MORNING
AND THE ASSOCIATED THICK CLOUD COVER SHOULD RESULT IN ONLY WEAK
INSTABILITY BY THIS AFTERNOON WITH A FEW STRONG THUNDERSTORMS
POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS MOST OF THE
AREA. ADDITIONAL HEAVY RAIN IS LIKELY...AND WILL RESULT IN RAPID
RUNOFF. A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THE OVERALL WEATHER PATTERN WILL NOT CHANGE MUCH THROUGH THE REST OF
THE WEEK. POCKETS OF HEAVY RAIN AND FLOODING WILL FOLLOW THE
UPPER-LEVEL SYSTEM AS IT DRIFTS SLOWLY EAST. BY FRIDAY...THE SYSTEM
WILL WEAKEN AND MOVE FAR ENOUGH EAST THAT RAIN WILL BECOME WIDELY
SCATTERED. HEAVY RAIN WILL STILL BE POSSIBLE ON A LOCAL BASIS...
HOWEVER...THROUGH THE WEEKEND. THE GREATEST CHANCE FOR HEAVY RAIN
OVER THE WEEKEND WILL BE ALONG THE RED RIVER.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
JAMESThe national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
FM440 east out of Holliday was closed due to high water.
HWY 16 Cutoff was closed one mile south of HWY 281 due to high water.
FM 2650 was closed near junction with RTE 1954 due to high water.
HWY 368 was closed between HWY 25 and Holliday due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44425, 44426, 44429, 44430.